MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPS-ITE CRKSCRW 5.5X14.7MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMPS-ITE CRKSCRW 5.5X14.7MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMPS-ITE CRKSCRW 5.5X14.7MM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a (b)(6) 2020 rotator cuff repair procedure an ar-1927bcf-3 was being inserted and the suture had issue and the anchor body broke.The correct punch (ar-1927pb) was used and then tap (ar-1927ctb) was used.The sales representative states the suture had an issue before the anchor broke.A second anchor was then inserted and after two turns that anchor broke as well.The bone was not abnormally hard according to the surgeon.Since the first two anchors out of the box had issue the entire box was taken out of circulation.To complete the procedure the surgeon switched from an anchor repair to a suture only repair which was reported to have not been ideal for the surgeon.Portion of 1 anchor remained in the patient.The surgeon did not want to dig it out of the bone.What is left of the two opened anchors will be returned.In addition, 3 unused anchors from the open box will also be returned.
 
Additional Manufacturer Narrative
The reported event is confirmed for one out of the two corkscrews upon investigation of the returned product.Visual evaluation confirmed that one out of the two implants had broken.The distal part of the implant had broken in the threaded region and appeared to also contain dried blood.The implant for the second corkscrew was not returned and, therefore, the event cannot be confirmed for the second corkscrew.No damage or malfunction was found on both corkscrew shafts or handles.Additionally, the three packaged corkscrews were confirmed to be unopened and still intact.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces upon insertion.

Brand Name
BIO-COMPS-ITE CRKSCRW 5.5X14.7MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10634245
Report Number1220246-2020-02219
Device Sequence Number2727959
Product Code MAI
UDI-Device Identifier00888867023369
UDI-Public00888867023369
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberBIO-COMPS-ITE CRKSCRW 5.5X14.7MM
Device Catalogue NumberAR-1927BCF-3
Device Lot Number10349980
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;